Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 183, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2007, 5:37 PM CDT for Lincoln County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2007, 5:37 PM CDT (22:37 UTC)
- Expired
- May 29, 2007, 6:00 PM CDT
- In force
- 23 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:29 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 292237
SVRLBF
NEC111-292300-
/O.NEW.KLBF.SV.W.0183.070529T2237Z-070529T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CDT TUE MAY 29 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 600 PM CDT
* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT
AREA...OR ABOUT 15 MILES NORTH OF CURTIS...AND MOVING EAST AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA
BY 600 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4098 10076 4071 10064 4071 10033 4095 10023
4107 10048
$$
CDC2 follow-up statements
000
WWUS53 KLBF 292248
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT TUE MAY 29 2007
NEC111-292300-
/O.CON.KLBF.SV.W.0183.000000T0000Z-070529T2300Z/
LINCOLN NE-
548 PM CDT TUE MAY 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...
AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES NORTH OF HANSEN MEMORIAL RESERVE STATE WILDLIFE
MANAGEMENT AREA...OR ABOUT 15 MILES NORTH OF CURTIS...MOVING EAST AT
15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTH OF COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA
BY 555 PM CDT...
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY 600 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4098 10076 4071 10064 4071 10033 4095 10023
4107 10048
$$
CDC000
WWUS53 KLBF 292258
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT TUE MAY 29 2007
NEC111-292308-
/O.EXP.KLBF.SV.W.0183.000000T0000Z-070529T2300Z/
LINCOLN NE-
558 PM CDT TUE MAY 29 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY
EXPIRES AT 600 PM CDT...
THIS STORM HAS WEAKENED. WINDS TO 50 MPH AND SMALL HAIL ARE STILL
POSSIBLE.
LAT...LON 4098 10076 4071 10064 4071 10033 4095 10023
4107 10048
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:38 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 29, 3:38 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT TUE MAY 29 2007 .DISCUSSION... UPPER LEVEL ENERGY WILL SWING ACROSS FCST AREA THIS EVENING. ANOTHER MCS IS FCST TO DEVELOP IN ADDITION TO THE ONE THAT IS ONGOING THIS AFTERNOON. HEAVIEST RAIN IS FCST THROUGH MIDNIGHT ACROSS CENTRAL AND SOUTHERN ZONES AND THEN JUST THE NORTHEAST BETWEEN MIDNIGHT AND MORNING. THE FLASH FLOOD WATCH RUNS UNTIL 7 AM CDT. FLOODING LAST NIGHT TOOK OUT A COUPLE BRIDGES ENHANCING THE NIGHTTIME DANGERS OF FLOODING SO THE WATCH RUNS UNTIL DAYLIGHT. TORNADO WATCH NUMBER 304 RUNS UNTIL 9 PM CDT. NUMEROUS FUNNELS HAVE BEEN SIGHTED THIS AFTN BUT THINGS HAVE SETTLED DOWN SOME. TORNADO POTENTIAL IS EXPECTED TO INCREASE LATE THIS AFTN AND THIS EVENING AS NEXT MAJOR WAVE MOVES ACROSS COLO AND INTO SWRN NEB. THE OFFICIAL QPF FCST IS A BLEND OF THE HPC AND NAM12 SOLNS. THIS PLACES SWRN AND NERN PORTIONS OF FCST IN A FLASH FLOOD WATCH. THE GFS IS FARTHER NW WITH THE SECOND HEAVY RAIN CENTER EXPECTED TO FORM THIS EVENING. SFC FOCUS FAVORS THE MORE SOUTHERLY NAM12 SOLN. 1 TO 2 INCHES OF RAIN IS POSSIBLE TONIGHT. WEDNESDAY...UPPER LEVEL ENERGY AND SFC FOCUS WILL BE CLEAR OF THE AREA. SOME LINGERING MORNING SHRA AND TSTMS FOLLOWED BY CLEARING ACROSS MOST OF THE AREA. PROXIMITY OF THE UPPER LEVEL LOW SWIRLING ACROSS THE DAKOTAS PRESUMABLY WILL PRODUCE SOME AFTN AND EVENING SHRA AND TSTMS NORTH. FOR THURSDAY THE FCST FOLLOWS A BLEND OF THE GFS AND NAM12. THE SPC HAS OUTLOOKED THE SERN ZONES FOR SEVERE WEATHER. SEE SWODY3 FOR DETAILS. FRIDAY THROUGH TUESDAY...THE UPPER LEVEL LOW SPINS ACROSS THE MIDWEST. THE OFFICIAL FCST CLOSELY FOLLOWS THE HPC GRIDS. GENERALLY DRY STABLE AND SEASONABLE CONDITIONS ARE EXPECTED AS HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE REGION. && .AVIATION... CONVECTION WILL BECOME MORE WIDESPREAD ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND OVERNIGHT HOURS. MVFR TO IFR CONDITIONS WILL BE THE PRIMARY THREAT TO AVIATION TONIGHT AS BOTH CEILINGS AND VSBYS COLLAPSE AROUND THE STRONGER STORMS. IN THE STRONGEST STORM LIFR CONDITIONS MAY ALSO PERSIST FOR A TIME AS THE HEAVY RAINFALL HAS BEEN DROPPING VSBY TO BELOW A MILE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NEB ZONES 010- 058-069 027>029-038-059-070-071. TORNADO WATCH NUMBER 304 UNTIL 9 PM CDT. && CDC
Hazardous weather outlook, May 29, 3:52 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT TUE MAY 29 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-301200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 352 PM CDT TUE MAY 29 2007 /252 PM MDT TUE MAY 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL CONTINUE WELL THROUGH THE OVERNIGHT HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. HEAVY RAINFALL HAS BEEN AND WILL CONTINUE TO BE THE MAIN THREAT TO THE AREA. LARGE AMOUNTS OF RAINFALL HAS FALLEN OVER A LARGE PORTIONS OF THE AREA AND ADDITIONAL PRECIPITATION WILL CAUSE FLOODING IN A SHORT TIME PERIOD. FLASH FLOOD WATCHES ARE IN EFFECT OVER SOUTHWEST NEBRASKA INTO PORTIONS OF NORTH CENTRAL NEBRASKA. AREAS MOST VULNERABLE TO FLASH FLOODING CONTINUE TO BE ALONG AND SOUTH OF AN GRANT TO BROKEN BOW LINE. ISOLATED STORMS...MAINLY ACROSS THE FAR SOUTHWEST MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL AND SOUTHWEST NEBRASKA THURSDAY NIGHT AND FRIDAY. ANOTHER WEAK FRONT PIVOTING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA WILL GENERATE STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHWEST NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, May 29, 1:31 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
131 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM FLASH FLOOD 10 E DICKENS 40.83N 100.80W
05/29/2007 LINCOLN NE PUBLIC
WATER OVER HIGHWAY 23
&&
HENDERSONLocal storm report, May 29, 2:32 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 4 N ELSIE 40.90N 101.39W
05/29/2007 E0.88 INCH PERKINS NE PUBLIC
&&
HENDERSONLocal storm report, May 29, 2:58 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 8 S ARNOLD 41.31N 100.19W
05/29/2007 CUSTER NE CO-OP OBSERVER
WATER RUNNING OVER ROAD
&&
HENDERSONLocal storm report, May 29, 4:52 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD 20 E ARNOLD 41.42N 99.81W
05/29/2007 CUSTER NE LAW ENFORCEMENT
HIGHWAY 92 FROM ARNOLD TO MERNA HAD WATER OVER ROAD IN
MANY LOCATIONS.
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 43 min |
| May 28, 7:38 PM CDT | Flash Flood Warning | LBF | Hayes | 4 hr |
| May 28, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 45 min |
| May 28, 7:59 PM CDT | Flash Flood Warning | LBF | Frontier, Lincoln | 4 hr |
| May 28, 8:26 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 8:41 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 10:24 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 55 min |
| May 28, 11:41 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 6 hr |
| May 29, 3:15 AM CDT | Flash Flood Watch | LBF | Boyd, Chase, Custer, Frontier, Garfield, Hayes and 5 more | 32 hr |
| May 29, 12:40 PM CDT | Tornado Warning | LBF | Lincoln | 35 min |
| May 29, 1:17 PM CDT | Flash Flood Warning | LBF | Lincoln | 88 min |
| May 29, 1:50 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 40 min |
| May 29, 2:36 PM CDT | Flash Flood Warning | LBF | Custer, Lincoln, Logan | 114 min |
| May 29, 4:26 PM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| May 29, 4:29 PM CDT | Flash Flood Warning | LBF | Loup | 6 hr |
| May 29, 4:31 PM CDT | Tornado Warning | LBF | Lincoln | 29 min |
| May 29, 4:35 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
| May 29, 4:41 PM CDT | Flash Flood Warning | LBF | Chase, Frontier, Hayes | 6 hr |
| May 29, 5:33 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 27 min |
| May 29, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| May 29, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.